Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 38, NWS North Platte, NE

April 20, 2007Hayes County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 20, 2007, 7:36 PM CDT for Hayes County, Lincoln County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2007, 7:36 PM CDT (00:36 UTC)
Expired
Apr 20, 2007, 8:30 PM CDT
In force
54 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 210036
SVRLBF
NEC085-111-210130-
/O.NEW.KLBF.SV.W.0038.070421T0036Z-070421T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT FRI APR 20 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF HAYES CENTER...
  CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 830 PM CDT

* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HAYES CENTER...AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE MALONEY STATE RECREATION AREA BY 830 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4050 10107 4049 10078 4070 10077 4106 10049
      4106 10070 4104 10093

$$

CDC
1 follow-up statement
000 
WWUS53 KLBF 210102
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT FRI APR 20 2007

NEC085-111-210130-
/O.CON.KLBF.SV.W.0038.000000T0000Z-070421T0130Z/
LINCOLN NE-HAYES NE-
802 PM CDT FRI APR 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HAYES AND CENTRAL LINCOLN COUNTIES...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF HAYES CENTER STATE WILDLIFE MANAGEMENT
AREA...OR ABOUT 15 MILES NORTHEAST OF HAYES CENTER...MOVING NORTHEAST
AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 83 MILE MARKER 60 BY 810 PM CDT...
  HIGHWAY 83 MILE MARKER 70 BY 825 PM CDT...
  9 MILES SOUTHEAST OF LAKE MALONEY STATE RECREATION AREA BY 830 PM
  CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4050 10107 4049 10078 4070 10077 4106 10049
      4106 10070 4104 10093

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:37 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Apr 20, 3:37 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 PM CDT FRI APR 20 2007

...FORECAST CHALLENGES ARE TIMING AND TRACK OF UPPR SYSTEM THROUGH
FRIDAY AND ASSOCIATED SEVERE CHANCES AND PRECIPITATION TYPE ON THE
BACKSIDE OF THE EXITING SYSTEM FRIDAY...

.NEAR TERM (TONIGHT THROUGH SUNDAY NIGHT)...MAIN FORECASTING
CONCERNS HINGE ON ELEVATED CONVECTION CONCERNS TONIGHT...AND SVR
POTENTIAL AND POP CHANCES FOR TOMORROW. FOR TONIGHT...18Z SOUNDING
INDICATING A VERY STRONG SFC BASED CAP OVR LBF...BUT LOADS OF
INSTABILITY ALOFT. INSTABILITY ALREADY EVIDENT TO THE NORTH ACROSS
SODAK WITH ABUNDANT ONGOING TSRAS NOTED. LOWERED POPS SLIGHTLY
TONIGHT...AS AM EXPECTING ONLY ISOLATED COVERAGE. LATEST NAM
INDICATING A LACK OF AN H5 SHORTWAVE THIS EVENING SO A TRIGGER
LARGELY ABSENT. BEST FORCING FOR CONVECTION SEEMS TO BE LOW LEVEL
MOISTURE CONVERGENCE AND WILL HAVE THE EVE SHIFT MONITOR CLOSELY.
MAIN CONVECTION AND SVR EVENT ARRIVES ON SATURDAY AS THE UPPR LOW
CROSSES THE SRN ROCKIES. BY AFTERNOON...AN ELONGATED SURFACE LOW
WILL DEVELOP ACROSS THE PANHANDLE AND SWRN SD...WITH A WARM FRONT
EXTENDING ENEWD INTO EASTERN SOUTH DAKOTA. LATEST NAM AND SPC
DISCUSSION HINTS AT GREATEST SVR THREATS OVR ERN SD AND KS/W TX IN
VICINITY OF THE JET (KS/W TX) AND ERN SD (HIGH VGP AND LL HELICITY).
IN BETWEEN STILL THINKING A LINE OF THUNDERSTORMS WITH EMBEDDED
SUPERCELLS. ALL OF THIS CONVECTION WILL CONGEAL INTO A MCS
OVERNIGHT. SPED UP THE ENDING OF PRECIPITATION ON SUNDAY EVENING IN
THE ERN ZONES AS MODEL SOLUTIONS ARE FASTER WITH THE UPPR LOW.

.MONDAY AND MONDAY NIGHT...TRANQUIL CONDS MONDAY WILL GIVE WAY TO
ANOTHER ROUND OF STRONG TO SVR TSRAS ON MONDAY AFTERNOON AND MONDAY
NIGHT AS THE NEXT CLOSED LOW DRIVES ACROSS THE FOUR CORNERS. WILL
INCREASE POPS MONDAY AFTERNOON AND MONDAY NIGHT IN ALL
LOCS.

.LONG TERM (TUESDAY THROUGH FRIDAY)...MINIMAL CHANGES MADE TO
ONGOING PACKAGE...OTHER THAN TO INCREASE POPS FOR TUESDAY INTO
WEDNESDAY AND TO COOL TEMPS. GFS AND EURO MODEL SOLUTIONS CONTINUE
TO INDICATE A MAJOR UPPR LVL LOW CROSSING THE CENTRAL PLAINS ON
TUESDAY AND WEDNESDAY. ONLY SLIGHT DIFFERENCES NOTED IN THE TRACK OF
THIS FEATURE...WITH THE GFS NORTH AND EURO SOUTH. THE EURO TRACK
FAVORS HIGHER POPS ACROSS THE SRN CWA AND GFS MORE NRLY AND CENTRAL
AREAS. AS MENTIONED EARLIER...TRENDED POPS UP SOME ACROSS THE BOARD.
AND WOULDNT BE SURPRISED IF THEY NEED FURTHER ADJUSTMENT UPWARD
THIS WEEKEND. BEYOND WEDNESDAY...SOME LOW PRECIPITATION CHANCES MAY
BE NECESSARY AS A WAVE CROSSES THE NRN PLAINS...PER GFS SOLN. LOW
CONFIDENCE IN THIS SCENARIO AT THIS JUNCTURE...SO WILL GO WITH DRY
FOR NOW.

&&

.AVIATION...
ISOLATED TO SCATTERED MVFR CEILINGS WILL PERSIST ACROSS PORTIONS OF
THE 098 TWEB ROUTE LATE THIS AFTERNOON INTO THE EVENING HOURS.
ISOLATED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE MAINLY
ACROSS THE 098 TWEB ROUTE THROUGH THE LATE EVENING HOURS AND BRING
AREAS OF MVFR CEILINGS AND VSBYS DUE TO MODERATE RAINFALL. MVFR TO
ISOLATED IFR CONDITIONS ARE THEN EXPECTED TO EXPAND TO MUCH OF THE
NEBRASKA TWEB ROUTES DURING THE PRE-DAWN HOURS LASTING INTO THE LATE
MORNING HOURS WHEN CEILINGS ARE EXPECTED TO SCATTER TO VFR
CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB/13
Hazardous weather outlook, Apr 20, 3:50 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT FRI APR 20 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-211200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
350 PM CDT FRI APR 20 2007 /250 PM MDT FRI APR 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING
AND INTO THE EARLY MORNING HOURS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. WIDESPREAD SEVERE IS NOT EXPECTED...HOWEVER A FEW STORMS
MAY REACH SEVERE LIMITS AND PRODUCE LARGE HAIL. THIS MAIN THREAT
AREA FOR SEVERE THUNDERSTORM DEVELOPMENT IS NORTH OF HIGHWAY 2.
STRONGER STORMS MAY ALSO TRY AND FORM IN WESTERN KANSAS...AND MOVE
INTO SOUTWEST NEBRASKA THIS EVENING FORMING A SECONDARY AREA FOR
ISOLATED SEVERE THUNDERSTORM FORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MOISTURE WILL BE WELL ESTABLISHED ACROSS THE AREA ON SATURDAY.
AS STRONG SYSTEM MOVING OUT OF THE CENTRAL ROCKIES WILL PROVIDE
THE ADDITIONAL INGREDIENTS OF STRONG LIFT AND INSTABILITY TO
PRODUCE MORE WIDESPREAD SEVERE WEATHER SATURDAY AFTERNOON AND
EVENING. SIMILARITIES EXIST WITH THE OUTBREAK IN LATE MARCH...WITH
LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES POSSIBLE.
THE AREA AT THE GREATEST RISK FOR SEVERE WEATHER AT THIS TIME
LOOKS TO BE ALONG AND WEST OF HIGHWAY 61.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:23 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln67 min
Apr 20, 9:11 PM CDTSevere Thunderstorm WarningLBFLincoln64 min
Apr 20, 9:23 PM CDTTornado WarningLBFFrontier, Lincoln37 min
Apr 20, 9:50 PM CDTSevere Thunderstorm WarningLBFCuster40 min
Apr 20, 9:53 PM CDTTornado WarningLBFLincoln37 min
Apr 20, 10:00 PM CDTSevere Thunderstorm WarningLBFLincoln30 min
Apr 20, 10:19 PM CDTSevere Thunderstorm WarningLBFCuster26 min
Apr 20, 10:26 PM CDTTornado WarningLBFCuster34 min
Apr 20, 10:30 PM CDTSevere Thunderstorm WarningLBFMcPherson45 min
Apr 20, 10:52 PM CDTSevere Thunderstorm WarningLBFCuster53 min
Apr 20, 10:57 PM CDTTornado WarningLBFCuster48 min
Apr 20, 11:07 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas53 min
Apr 20, 11:12 PM CDTSevere Thunderstorm WarningLBFHooker33 min
Apr 20, 11:27 PM CDTSevere Thunderstorm WarningLBFCuster63 min
Apr 20, 11:35 PM CDTSevere Thunderstorm WarningLBFCherry55 min
Apr 21, 12:03 AM CDTSevere Thunderstorm WarningLBFCuster27 min
Apr 21, 12:27 AM CDTTornado WarningLBFCherry33 min
Apr 21, 12:58 AM CDTSevere Thunderstorm WarningLBFGarfield47 min
Apr 21, 3:54 AM CDTWind AdvisoryLBFBlaine, Boyd, Brown, Chase, Custer, Frontier and 13 more9 hr
Apr 21, 4:55 PM CDTSevere Thunderstorm WarningLBFCherry50 min
Apr 21, 4:59 PM CDTSevere Thunderstorm WarningLBFCherry46 min
Apr 21, 5:34 PM CDTTornado WarningLBFCherry26 min
Apr 21, 5:35 PM CDTTornado WarningLBFCherry25 min
Apr 21, 5:39 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha51 min
Apr 21, 5:40 PM CDTSevere Thunderstorm WarningLBFDeuel50 min
Apr 21, 5:57 PM CDTTornado WarningLBFGarden, Sheridan33 min
Apr 21, 5:59 PM CDTSevere Thunderstorm WarningLBFCherry31 min
Apr 21, 6:00 PM CDTSevere Thunderstorm WarningLBFCherry60 min
Apr 21, 6:10 PM CDTSevere Thunderstorm WarningLBFGarden35 min
Apr 21, 6:26 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha64 min
Apr 21, 6:27 PM CDTSevere Thunderstorm WarningLBFCherry48 min
Apr 21, 6:27 PM CDTTornado WarningLBFGarden, Sheridan33 min
Apr 21, 6:28 PM CDTSevere Thunderstorm WarningLBFDeuel32 min
Apr 21, 6:35 PM CDTSevere Thunderstorm WarningLBFArthur25 min
Apr 21, 6:53 PM CDTSevere Thunderstorm WarningLBFGrant52 min
Apr 21, 6:57 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.